Missouri, 2004Damaging Wind in Missouri, April 20, 2004
April 20, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 20, 11:30 AM CST, 10 hours 32 minutes earlier.
Area forecast discussion, Apr 20, 11:30 AM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT TUE APR 20 2004
.DISCUSSION...
A WARM FRONT EXTENDED FROM SOUTHEAST NEB ACROSS NORTHERN MO EARLY
THIS AFTERNOON. FRONT WILL LIFT NORTHWARD TODAY AND TONIGHT AS A LOW
PRESSURE SYSTEM MOVES OUT OF THE CENTRAL PLAINS. TRAILING COLD
FRONT IS FORECAST TO MOVE INTO THE REGION ON WEDNESDAY.
THE ETA, GFS AND UKMET ARE SIMILAR IN SWEEPING OUT THE DEEPER
MOISTURE TO OUR SOUTHEAST ON WEDNESDAY WITH THE K INDEX LESS THAN 20
ACROSS THE REGION AT NOON. MOISTURE FORECAST TO RETURN TO SOUTHERN
PORTION OF THE AREA WEDNESDAY NIGHT. 80 KT H3 JET IS FORECAST TO
MIGRATE INTO THE SOUTHERN PLAINS FROM THE WEST COAST WEDNESDAY
NIGHT. JET STREAK ALSO FORECAST ACROSS THE OH VALLEY AT THAT TIME.
THE ETA AND UKMET ARE SIMILAR WITH UPPER DYNAMICS AND MOISTURE
RETURN WHILE THE GFS APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEMS.
WILL FOLLOW THE TREND OF THE ETA, UKMET AND NGM QPF FOR WEDNESDAY
NIGHT.
THE 00Z RUNS OF THE GFS AND ECMWF ARE FAIRLY SIMILAR AT H5 WITH
SHORT WAVE OVER THE PACIFIC NORTHWEST WEDNESDAY EVENING. MODELS DIG
THE SYSTEM INTO THE 4 CORNERS AREA BY THURSDAY EVENING AND CLOSE IT
OFF. MODELS FORECAST THE TROF TO MOVE ACROSS THE MIDWEST LATER ON
SATURDAY AS UPSTREAM TROF ROLLS ACROSS THE CANADIAN ROCKIES. AS A
RESULT, BOTH MODELS FORECAST SIGNIFICANT 850 MOISTURE
TRANSPORT/CONVERGENCE INTO MO ON SATURDAY BEFORE COLDER AND DRIER
AIR MOVES IN ON SUNDAY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
&&
Hazardous weather outlook, Apr 20, 2:30 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE APR 20 2004
ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-211100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-WARREN-
330 PM CDT TUE APR 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND CENTRAL
MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST AHEAD
OF A COLD FRONT AS IT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
ILZ060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-
099-211100-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
330 PM CDT TUE APR 20 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF EAST CENTRAL AND
SOUTHEAST MISSOURI...AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST AHEAD
OF A COLD FRONT AS IT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Apr 20, 9:11 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG 3 NE FULTON 38.88N 91.91W
04/20/2004 CALLAWAY MO LAW ENFORCEMENT
TREE DOWN ON ROUTE Z JUST NE OF FULTON
&&
FGLocal storm report, Apr 20, 9:11 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG 3 NE FULTON 38.88N 91.91W
04/20/2004 CALLAWAY MO LAW ENFORCEMENT
TREE DOWN ON ROUTE Z JUST NE OF FULTON
&&
FGThunderstorm Wind, Callaway
- When
- April 20, 10:02 PM CST
- Where
- Callaway County, 3 mi NE of Fulton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -91.900
Local law enforcement reported trees down on Route Z near Fulton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, April 20, 20048 deaths · 7 injured · $5.1 million · F3 · 29 events
- Tornado in Illinois, April 20, 20045 injured · $8.0 million · F2 · 1 event
- Tornadoes and Hail in Indiana, April 20, 20049 injured · $5.8 million · F1 · 9 events
- Tornadoes and Hail in Illinois, April 20, 2004$315,000 · F1 · 10 events
- Tornadoes in Indiana, April 20, 2004$100,000 · F1 · 6 events
- Tornado in Iowa, April 20, 2004$30,000 · F1 · 1 event
- Tornado and Hail in Oklahoma, April 20, 2004$10,000 · F0 · 36 events
- Hail in Illinois, April 20, 2004$30,000 · 2.5 in hail · 1 event
- Hail and Damaging Winds in Oklahoma, April 20, 20041.75 in hail · 11 events
- Lightning Strike in Iowa, April 20, 2004$15,000 · 1 event
- Rip Current in Florida, April 20, 20041 injured · 1 event
- Tornadoes and Hail in Nebraska, April 20, 2004F0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391698.